Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 71, NWS Wilmington, NC

November 23, 2021

NWS Wilmington, NC issued this small craft advisory at Nov 23, 2021, 11:48 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2021, 11:48 AM EST (16:48 UTC)
Expired
Nov 23, 2021, 9:47 PM EST
In force
10 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

990 
WHUS72 KILM 231648
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1148 AM EST Tue Nov 23 2021

AMZ250-252-254-256-240500-
/O.CAN.KILM.GL.W.0009.000000T0000Z-211123T1700Z/
/O.NEW.KILM.SC.Y.0071.211123T1648Z-211124T0500Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1148 AM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
167 
WHUS72 KILM 240247
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
947 PM EST Tue Nov 23 2021

AMZ250-252-254-256-240400-
/O.CAN.KILM.SC.Y.0071.000000T0000Z-211124T0500Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
947 PM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have fallen below advisory thresholds. As a 
result, the small craft advisory in effect until midnight has been
cancelled.

$$

dch

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 11:48 AM EST, 0 minutes earlier.

Area forecast discussion, Nov 23, 11:48 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1148 AM EST Tue Nov 23 2021

.SYNOPSIS...
Cold air is pouring into the region and it will continue to do
so through tonight. Slightly more seasonable air is expected
Thursday and Friday ahead of a cold front. Behind the front
temperatures will once again be on the chilly side of normal
over the weekend.

&&

.UPDATE...
Transitioning Gale to Small Craft Advisory, in effect until
midnight, as wind have begun to subside, with gusts reaching up
around 25 kts. Otherwise forecast on target for a chilly day
today with temps struggling to make it to 50 degrees in
continued CAA. Gusty northerly winds will make it feel like the
40s today. Remember to take your cold sensitive plants inside as
we have widespread temps in the mid to upper 20s tonight. A
Freeze Warning is in effect.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Brisk conditions, wind-chills in the 20s greet those stepping out
the door this morning. North wind gusts to 30 mph will be common
through morning at the coast, 20-25 mph inland. Toning down of gust
intensity expected middle to late afternoon. Dewpoints to dip into
the teens in afternoon most areas, with a minimum RH of around 30
percent, while maximum temperatures rise to around 50 degrees under
chilly sunshine, abating winds late.

'Freeze Warning' in effect for the area tonight and early Wednesday,
for zones still in growing season. The killing freeze should end
growing season for most if not all our zones by mid-morning
Wednesday, as the frigid air come to a hush under a clear sky
tonight.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Another chilly night expected Wednesday night but no frost/freeze
products forthcoming as Tuesday night will make quick work in ending
the growing season. Light southwesterly winds on Thursday will allow
high temperatures to run closer to seasonable normals, which many
local residents may end up Thankful for. The approach of a cold
front from the NW will add a few mph to the SW winds Thursday night.
Pair the increased wind with some cloudiness moving in and
temperatures will wind up a category above climo.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Cold frontal passage on Friday not dissimilar to Monday's in that
limited moisture influx ahead of the boundary will keep rainfall
prospects very limited. The air behind the Friday front will not be
quite as cold however and so Saturday highs will wind up in the mid
50s while most places achieve 60 by Sunday. A northwesterly clipper-
type system may come through on Monday, but it appears to be too
moisture-deprived to yield meaningful rainfall chances.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR. Gusty north winds with CAA. Winds diminish by late
afternoon. VFR Wednesday with light winds.

Extended Outlook...VFR. Main element of note, gusty winds into
Tuesday that will be associated with strong CAA and a tightened
sfc pg.

&&

.MARINE...
Through Wednesday...Gale Warnings continue for the waters, but
should be dropped by noon and replaced with an advisory. Gusts
to 35 kt offshore expected this morning. The wave spectrum
features large and steep NNE waves of 5-7 feet offshore, with
wave periods of 7-8 seconds. This regime to prevail much of
today before a subsiding trend tonight coincident with an easing
of regional wind-speeds. Noticeable improvement on the waters
into Wednesday as high pressure becomes quasi-stationary over
interior Carolinas.

Wednesday night through Saturday... Very quiet marine conditions to
start the period as high pressure moves overhead. Flow will turn
more westerly while remaining very light Thursday as the high
progresses off the coast, but some increasing winds are then slated
for Thursday night as a cold front approaches. Wind turns to the NW
behind the front on Friday and wind speeds still elevated though
they will stay sub-advisory as will seas. Westerly winds to show an
abating trend on Saturday as high pressure builds behind the
boundary.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Freeze Warning from 10 PM this evening to 9 AM EST Wednesday
     for SCZ032-033-039-054>056-058-059.
NC...Freeze Warning from 10 PM this evening to 9 AM EST Wednesday
     for NCZ099-106>110.
MARINE...Small Craft Advisory until midnight EST tonight for AMZ250-252-
     254-256.

&&

SYNOPSIS...ILM
UPDATE...RGZ
NEAR TERM...08
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...43
MARINE...ILM
Hazardous weather outlook, Nov 23, 11:11 AM EST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1111 AM EST Tue Nov 23 2021

AMZ250-252-254-256-241615-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1111 AM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazards expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-105-SCZ017-023-024-241615-
Robeson-Bladen-Inland Pender-Marlboro-Darlington-Dillon-
1111 AM EST Tue Nov 23 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ099-106>110-SCZ032-033-039-054>056-058-059-241615-
Columbus-Coastal Pender-Inland New Hanover-Coastal New Hanover-
Inland Brunswick-Coastal Brunswick-Florence-Marion-Williamsburg-
Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry-
Northern Horry-
1111 AM EST Tue Nov 23 2021

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
WEDNESDAY...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 2:18 AM ESTFreeze WarningILMBrunswick, Columbus, New Hanover, Pender31 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.